# SDR FQAR20170612045

- Difficulty date: June 12, 2017
- Submitted: June 13, 2017
- Operation: General aviation
- Aircraft: N434PA
- Make and model: Piper PA-44-180
- Aircraft serial: 4496064
- Aircraft time: 10,392 hours
- Engine: Lyc O360A1H6
- System (JASC): 3260 · Landing Gear Position and Warning
- Part: Downlock Switch
- Part number: 89291003
- Condition: Erratic
- Location: Rt Mlg
- Part time: 342 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: N
- Precautionary procedure: O

## Discrepancy

PILOTS REPORTED THAT THE RIGHT GEAR DOWN/LOCKED LIGHT WOULD NOT WORK OR WAS BURNED OUT. AFTER SECOND REPORT OF MALFUNCTION, AN EXPANDED GEAR TEST WAS DONE. DURING TEST, IT WAS NOTED THAT THE LIGHT WOULD ILLUMINATE DIMLY AND FLICKER. WHEN THE GEAR WAS LOWERED AND RAISED REPEATEDLY, THE LIGHT BECAME BRIGHTER AND DID NOT FLICKER. IT APPEARS THAT THE RIGHT GEAR DOWNLOCK SWITCH, WHICH CONTROLS POSITION INDICATION, SUFFERED AN INTERNAL FAILURE.
